MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number 3505160BC
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Capsular Contracture (1761); Pain (1994); Scarring (2061); Impaired Healing (2378); No Code Available (3191)
Date of Event 04/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: rupture.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) female patient underwent a breast augmentation revision with mentor memorygel breast implants 160cc and experienced bilateral issues including open wounds, pain, capsular contracture baker grade unknown, and rupture.As a result, the patient underwent removal and replacement with unspecified mentor gel breast implants on (b)(6) 2019.This report is for the right side.
 
Additional Manufacturer Narrative
Device evaluation summary: during analysis of the sample a rupture was observed on the anterior view, measuring approximately 3.9 cm.No other anomalies were observed.Since the authorization for return and examination of medical device form was not signed and/or returned, mentor product analysis lab was precluded from further evaluating the device.Rupture, as indicated in the product insert data sheet (pids), is a known complication associated with mentor mammary prostheses.Causes of rupture of gel-filled implants include, but are not limited to the following events: damage from surgical instruments, intraoperative or postoperative trauma,excessive stresses or manipulations as may occur during normal, daily routines including customary and purposeful trauma to the breast.Most women undergoing augmentation or reconstruction with a mammary prosthesis will experience some breast and/or chest pain postoperatively.While pain normally subsides in most women as they heal from surgery, it can become a chronic problem in other women.Chronic pain can be associated with the compression of nerves, hematoma, migration, infection, surgical technique, improper size, placement or capsular contracture.Postoperative formation of a fibrous tissue capsule around a mammary prosthesis is a normal physiologic response to the implantation of a foreign object and occurs in all patients in varying degrees.In some cases, contracture of the fibrous capsule may occur.This condition has also been associated with device deflation/ rupture, wrinkling and/or displacement of the prosthesis.Capsular contracture may be more common following infection, hematoma, and seroma, and the chance of it happening may increase over time.The manufacturing records were reviewed and the manufacturing criteria were met prior to the release of this lot.The reported complaint was confirmed.It should be noted that as part of our quality process, each device is visually inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.Based on the information reported and/or the product investigation, there is no evidence that the issue is related with the manufacturing process.Complaint information will be included in complaint trending that is reviewed and monitor by quality assurance on a regular basis to determine if further action is necessary.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Additional information received on (b)(6) 2019 indicated the patient experienced bilateral keloid scarring.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key8641820
Report Number1645337-2019-12647
Device Sequence Number11324441
Product Code FTR
UDI-Device Identifier00081317006855
UDI-Public00081317006855
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2017
Device Catalogue Number3505160BC
Device Lot Number6604664
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2019
Initial Date Received by Manufacturer 04/24/2019
Supplement Date Received by Manufacturer06/18/2019
08/28/2019
Initial Report FDA Received Date05/24/2019
Supplement Report FDA Received Date06/21/2019
09/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR